BIT Numerical Mathematics

, Volume 26, Issue 1, pp 71–79

Multivariate Padé approximants revisited

  • Annie Cuyt
Part II Numerical Mathematics


Several definitions of multivariate Padé approximants have been introduced during the last decade. We will here consider all types of definitions based on the choice that the coefficients in numerator and denominator of the multivariate Padé approximant are defined by means of a linear system of equations. In this case a determinant representation for the multivariate Padé approximant exists. We will show that a general recursive algorithm can be formulated to compute a multivariate Padé approximant given by any definition of this type. Here intermediate results in the recursive computation scheme will also be multivariate Padé approximants. Up to now such a recursive computation of multivariate Padé approximants only seemed possible in some special cases.

AMS classification code

41 A 21 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    C. Brezinski,A general extrapolation algorithm, Publication ANO 9, Université de Lille, 1979.Google Scholar
  2. 2.
    J. Chisholm,N-variable rational approximants. In [14], 23–42.Google Scholar
  3. 3.
    A. Cuyt,Multivariate Padé approximants, Journ. Math. Anal. Appl. 96 (1), 1983, 238–293.Google Scholar
  4. 4.
    A. Cuyt,Padé approximants for operators: theory and applications, Lecture Notes in Mathematics 1065, Springer Verlag, Berlin, 1984.Google Scholar
  5. 5.
    A. Cuyt,A review of multivariate Padé approximation theory, J. Comp. Appl. Math. 12 & 13 (1985), 221–232.CrossRefGoogle Scholar
  6. 6.
    A. Cuyt and B. Verdonk,General order Newton-Padé approximants for multivariate functions, Num. Math. 43, 1984, 293–307.CrossRefGoogle Scholar
  7. 7.
    P. Graves Morris, R. Hughes Jones and G. Makinson,The calculation of some rational approximants in two variables, Journ. Inst. Math. Appl. 13, 1974, 311–320.Google Scholar
  8. 8.
    R. Hughes Jones,General rational approximants in n variables, Journ. Approx. Theory 16, 1976, 201–233.CrossRefGoogle Scholar
  9. 9.
    J. Karlsson and H. Wallin,Rational approximation by an interpolation procedure in several variables. In [14], 83–100.Google Scholar
  10. 10.
    D. Levin,General order Padé-type rational approximants defined from double power series, Journ. Inst. Math. Appl. 18, 1976, 1–8.Google Scholar
  11. 11.
    D. Levin,On accelerating the convergence of infinite double series and integrals, Math. Comp. 35, 1980, 1331–1345.Google Scholar
  12. 12.
    C. Lutterodt,A two-dimensional analogue of Padé approximant theory, Journ. Phys. A 7, 1974, 1027–1037.Google Scholar
  13. 13.
    C. Lutterodt,Rational approximants to holomorphic functions in n dimensions, Journ. Math. Anal. Appl. 53, 1976, 89–98.CrossRefGoogle Scholar
  14. 14.
    E. Saff and R. Varga,Padé and Rational Approximations: Theory and Applications, Academic Press, London, 1977.Google Scholar

Copyright information

© BIT Foundations 1986

Authors and Affiliations

  • Annie Cuyt
    • 1
  1. 1.Institut für Angewandte Mathematik der Universität BonnBonn 1BRD

Personalised recommendations